MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE 10 DEG INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2041C-3250
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture involving a other hip liner was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2020: operative note.Damaged femoral head secondary to failed acetabular component.Revision polyethylene.Placed 100 poly, 32mmid, head 32mm +8mm.Fluid in ¿knee¿ was black clear.Tremendous metallosis and black synovium in joint.Broken pieces of old acetabulum removed.Locking wire free and removed.Head removed.Head was articulating with the metal shell.Both were worn.Stem well fixed.Trials placed.Slight corrosion on the taper.New liner placed.Hip not stable on initial trialing.So used longer neck, so needed metal head.Closed.Confirmation: a revision surgery event could be confirmed.Injuries as a result of implantation and explantation, device recall and/or excessive levels of chromium and cobalt could not be confirmed.Root cause: a root cause could not be ascertained without additional medical records or confirmation of the events.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to damaged femoral head secondary to failed acetabular component.Tremendous metallosis and black synovium in joint.Broken pieces of old acetabulum removed.Locking wire free and removed.Slight corrosion on the taper.Clinician review confirmed that the revision surgery for damaged femoral head secondary to failed acetabular component was performed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2012 and was revised on (b)(6) 2020.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.*update on 20-oct-2021 based on op reports: "[¿] diagnosis: [¿] damaged femoral head secondary to failed acetabular component [¿] procedure details [¿] there was a tremendous amount of metallosis and black synovium within the joint.[¿] the broken pieces of probably from the old acetabulum were immediately identified and removed along with a free piece of wire from the old marker.[¿] ".

Brand Name
CROSSFIRE 10 DEG INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann lavatelli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12779299
Report Number0002249697-2021-01865
Device Sequence Number5749518
Product Code LPH
UDI-Device Identifier04546540035790
UDI-Public04546540035790
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number2041C-3250
Device Catalogue Number2041C-3250
Device Lot Number36902601
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale